MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC CARDINAL HEALTH; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH 200, LLC CARDINAL HEALTH; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721252E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion the results will be forwarded.
 
Event or Problem Description
The customer reported a patient was admitted on neuro unit who came to mdc endo for peg tube placement.When nurses from neuro removed his ng feeding tube, part of it must have broke off and stayed in the patient's stomach.The nurse who removed it was unaware that the tube had broken off and was left in the patient.When the doctor did an endoscopy to insert the new peg tube, he found the small piece of the ng feeding tube that broke off and removed it from patient's stomach.In the part of the tube that was left inside the patient, it looks like little medication beads were plugging the tube.On (b)(6) 2026, the customer confirmed that the portion of the tube that remained in the patient was removed via the endoscopy performed to place the peg tube, no further surgeries/procedures were performed.
 
Event or Problem Description
The customer reported a patient was admitted on neuro unit who came to mdc endo for peg tube placement.When nurses from neuro removed his ng feeding tube, part of it must have broke off and stayed in the patient's stomach.The nurse who removed it was unaware that the tube had broken off and was left in the patient.When the doctor did an endoscopy to insert the new peg tube, he found the small piece of the ng feeding tube that broke off and removed it from patient's stomach.In the part of the tube that was left inside the patient, it looks like little medication beads were plugging the tube.On 31mar2026, the customer confirmed that the portion of the tube that remained in the patient was removed via the endoscopy performed to place the peg tube, no further surgeries/procedures were performed.Per additional information provided on 13apr2026, the date of insertion is unknown.The nurse removed the tube on (b)(6) 2026.The physician discovered the remaining piece and removed it within 30-60 minutes of the tube being removed from the nare.The surgeon was placing a pg/peg tube, noted and removed the distal end of the tube.Regarding the mention of "little medication beads", the customer further stated the medication provided was flomax.Flushing was done per policy.There was no harm to the patient.The patient was transferred to rehab on (b)(6) stable.
 
Additional Manufacturer Narrative
A non-conformance/device history record review could not be conducted because a lot number was not provided.Therefore, a review of the specific manufacturing and inspection records was not possible.However, all product lots are required to meet established acceptance criteria and must successfully pass defined visual and functional inspections prior to release.A gemba walk was held in the production area.As a result, it was concluded that the current manufacturing activities are running according to product specifications meeting quality acceptance criteria, validation process and released procedures.No conditions were found that could trigger the reported condition.One sample was received in a used condition without the original packaging for investigation.The device was evaluated and the reported condition was observed; a break was detected near the number 20 where a balloon shape had also formed.Evaluation of the damaged section was conducted.Medication residue was identified within the tubing, resulting in an internal blockage.This blockage likely caused increased pressure during use, leading to tube expansion (ballooning) and a subsequent burst.The potential root cause of the reported condition could be related to inadequate compliance with the product instructions.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
CARDINAL HEALTH
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key24753643
Report Number1423537-2026-00091
Device Sequence Number21422597
Product Code KNT
UDI-Device Identifier10192253011838
UDI-Public(01)10192253011838
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K833621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884721252E
Device Catalogue Number8884721252E
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date04/14/2026
06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown